MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 5.5/6.0; SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON SOLERA 5.5/6.0; SCREWDRIVER
Model Number 5584009
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E: first name and last name of initial reporter is unknown.H3: product analysis of part# 5584009, lot# fa13c001 visual and optical examination confirmed approximately 2mm of instrument tip has been stripped and deformed, consistent with interface during usage.The remaining torx tip has been twisted.This type of damage is consistent with torsional overload.H11: this regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Information was received from a healthcare facility via a medtronic representative regarding a driver to be used on a patient in an l3-l5 posterior lumbar fusion with reduction screws for an unknown spinal indication.It was reported that when preparing for surgery, the rep noticed that the rmas break off driver tip was broken.They removed the driver off the field before surgery began and inspected the driver post-op to determine that the tip of the driver was broken.There were no patient symptoms or complications as a result of this event.No further complications were reported/ anticipated.Additional information was received.It was reported that the product was not used on the patient.

Brand Name
CD HORIZON SOLERA 5.5/6.0
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21289839
Report Number1030489-2025-00527
Device Sequence Number9355470
Product Code HXX
UDI-Device Identifier00643169064157
UDI-Public00643169064157
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number5584009
Device Catalogue Number5584009
Device Lot NumberFA13C001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2023
Initial Report FDA Received Date02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale